Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 86, NWS Wakefield, VA

May 28, 2021Caroline County, Hanover County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 28, 2021, 4:47 PM EDT for Caroline County, Hanover County, Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2021, 4:47 PM EDT (20:47 UTC)
Expired
May 28, 2021, 5:30 PM EDT
In force
43 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caroline County, VA, Hanover County, VA

The radar

The Sterling radar (KLWX), 94 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

627 
WUUS51 KAKQ 282047
SVRAKQ
VAC033-085-282130-
/O.NEW.KAKQ.SV.W.0086.210528T2047Z-210528T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
447 PM EDT Fri May 28 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Caroline County in north central Virginia...
  Northwestern Hanover County in central Virginia...

* Until 530 PM EDT.

* At 447 PM EDT, a severe thunderstorm was located over Ladysmith, or
  9 miles west of Milford, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees and powerlines.

* This severe thunderstorm will be near,
  Milford around 500 PM EDT.
  Bowling Green around 505 PM EDT.
  Fort A.p. Hill around 510 PM EDT.
  Port Royal around 520 PM EDT.

Other locations impacted by this severe thunderstorm include
Chilesburg, Rappahannock Academy, Golansville, Villboro, Oliver,
Guinea, Corbin, Coatesville, Hewlett and Penola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3824 7729 3822 7728 3825 7727 3825 7723
      3823 7725 3819 7725 3819 7723 3820 7722
      3817 7718 3817 7713 3813 7710 3812 7714
      3808 7716 3781 7761 3794 7772 3799 7770
      3801 7768 3799 7764 3825 7737 3825 7734
TIME...MOT...LOC 2047Z 238DEG 35KT 3800 7753 

HAIL...1.00IN
WIND...60MPH
 
$$

05
2 follow-up statements
417 
WWUS51 KAKQ 282114
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
514 PM EDT Fri May 28 2021

VAC085-282123-
/O.CAN.KAKQ.SV.W.0086.000000T0000Z-210528T2130Z/
Hanover VA-
514 PM EDT Fri May 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HANOVER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3824 7729 3822 7728 3825 7727 3825 7723
      3823 7725 3819 7725 3819 7723 3820 7722
      3817 7718 3817 7713 3813 7710 3812 7714
      3808 7716 3789 7748 3801 7762 3825 7737
      3825 7734
TIME...MOT...LOC 2113Z 238DEG 35KT 3814 7725 

$$

VAC033-282130-
/O.CON.KAKQ.SV.W.0086.000000T0000Z-210528T2130Z/
Caroline VA-
514 PM EDT Fri May 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CAROLINE COUNTY...

At 513 PM EDT, a severe thunderstorm was located over Fort A.p. Hill,
or 7 miles northeast of Bowling Green, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

This severe thunderstorm will remain over mainly rural areas of
Caroline County, including the following locations... Chilesburg,
Rappahannock Academy, Golansville, Villboro, Nancy Wrights Corner,
Guinea, Corbin, Cedar Fork, Ruther Glen and Woodford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3824 7729 3822 7728 3825 7727 3825 7723
      3823 7725 3819 7725 3819 7723 3820 7722
      3817 7718 3817 7713 3813 7710 3812 7714
      3808 7716 3789 7748 3801 7762 3825 7737
      3825 7734
TIME...MOT...LOC 2113Z 238DEG 35KT 3814 7725 

HAIL...0.75IN
WIND...60MPH
 
$$

05
180 
WWUS51 KAKQ 282122
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
522 PM EDT Fri May 28 2021

VAC033-282131-
/O.EXP.KAKQ.SV.W.0086.000000T0000Z-210528T2130Z/
Caroline VA-
522 PM EDT Fri May 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR CAROLINE COUNTY WILL EXPIRE AT
530 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty 
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wakefield.

LAT...LON 3824 7729 3822 7728 3825 7727 3825 7723
      3823 7725 3819 7725 3819 7723 3820 7722
      3817 7718 3817 7713 3813 7710 3812 7714
      3808 7716 3789 7748 3801 7762 3825 7737
      3825 7734
TIME...MOT...LOC 2121Z 238DEG 35KT 3818 7718 

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:31 PM EDT, 16 minutes earlier.

Area forecast discussion, May 28, 4:31 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
431 PM EDT Fri May 28 2021

.SYNOPSIS...
A strong late May cold front will cross the area on Saturday.
Low pressure tracks along the front Saturday before moving
to a position near the Carolina coast by Saturday night. High
pressure returns by Monday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 345 PM EDT Friday...

Afternoon wx analysis shows an upper low moving ESE over srn
WI/nrn IL, with sfc low pressure over the central Appalachians.
The associated warm front is located from the central VA
Piedmont to the Middle Peninsula. Hot/dry wx with scattered CU
prevails south of the front in srn VA/NE NC. Dew points have
fallen into the mid 50s to around 60F in most areas S of the
front...with temperatures in the low 90s. Winds are ESE north
of the front on the VA Nrn Neck/Lower MD Ern Shore with temps in
the 70s-80s. As expected, some moisture is pooling along the
front in the vicinity of the Nrn Neck/Middle Peninsula, with dew
points locally in the low 70s.

This combined with moderate instability (MLCAPE of 1000 to 2000
J/kg) and 35-45 kt of effective bulk shear has resulted in a
couple of severe storms near the warm front. Will continue to
monitor the convection to our west, which could pose a severe
threat as it approaches the area this evening (especially
along/E of I-95). PoPs eventually increase to 60-80% over the
NW two-thirds of the area by late evening as the convection to
our west is progged to move into the area. Still feel that the
main threat is for locally damaging wind gusts. Cannot
completely rule out a brief tornado or two in the area
along/near the warm front where sfc winds are ESE (mainly in the
Nrn Neck/Middle Peninsula). The severe threat is low on the
Lower Ern Shore where onshore flow will continue to limit
instability. Most likely timing for severe wx is now-10 PM
before diurnal weakening occurs. The surface low tracks eastward
into nrn VA/the Delmarva Peninsula tonight where it will slow
down as the associated cold front approaches from the N. While
the severe threat diminishes some overnight, will have 60-80%
PoPs for showers and embedded tstms across the N (closer to the
front), and 30-40% S. QPFs through 12z Sat range from 0.50-0.75"
NW to only a few hundredths up to 0.20" in SE VA and NE NC.
Locally higher amounts are expected with any tstms. The front
likely moves south to a position just N of the CWA by sunrise on
Sat.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
As of 345 PM EDT Friday...

The associated cold front is expected to cross most of the the area
from 12-18z Sat (except for far srn VA/NE NC). Temperatures are
forecast to warm well into the 80s across most of NE NC on
Saturday (with mid 70s-mid 80s possible across far srn VA). In
central/nrn zones, highs will likely occur during the morning
before temperatures fall into the 60s (potentially upper 50s) by
afternoon. At least scattered showers are expected across much
of the area (except for perhaps the far SE) during the morning.
Coverage of showers (and tstms S and SE) increases Saturday
afternoon and evening as low pressure tracks through srn
portions of the area (along the cold front) before moving to a
position near the Carolina coast Saturday night (likely-
categorical PoPs). There will be enough instability for a few
strong to severe storms across the SE during the aftn on Sat,
with damaging winds the primary threat.

The associated upper trough will remain to our west through much of
the weekend before crossing the area Sunday night (while slowly
transitioning from a positive to slightly negative tilt). This will
put our region in a favorable area for synoptic scale
ascent...especially from Saturday evening-Sun AM before the best
lift moves to our NE. Therefore, rain chances (and breezy N-NE
winds...especially near the coast) will continue through Sun with
generally high chc-likely PoPs. Will also have to watch for tstms
again on Sun over coastal SE VA/NE NC, as some of the models are
forecasting the front to move back N a bit Sunday morning. Much
below average temperatures are expected on Sunday, with forecast
highs only in the 60-65F range in most areas except the far SE where
upper 60s are possible. Some guidance has highs only in the 50s
on Sunday for inland zones. Lows Sun night range from the upper
40s W and to the mid 50s E. Much warmer and dry on Mon as the
upper trough finally exits to the NE. Highs in the mid-upper
70s.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 345 PM EDT Friday...

Dry wx continues on Tuesday as sfc high pressure slowly moves off
the coast during the day. From Tue night to Wed night, an upper
trough is progged to dive SE from the Canadian Prairies to the
Midwest/Great Lakes while the flow aloft becomes more
southwesterly over the Mid-Atlantic. This upper trough will then
slowly drift east through the end of the week. Increasing
moisture ahead of the trough and southerly flow with high
pressure well off the coast will bring the chance of daily
afternoon/evening showers/tstms to the area Wednesday through
Friday. Will cap PoPs at 50% for now during the aftn/evening on
Wed/Thu/Fri (highest PoPs are on Thu/Fri). Highs will generally
be in the 80-85F range on Tue/Wed (a bit cooler near the
immediate Atlantic coast). A bit warmer on Thu/Fri with highs
mainly in the mid 80s. Lows in the 50s Monday and Tuesday night,
and 60s Wednesday through Friday.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 200 PM EDT Friday...

VFR through at least this evening with SCT CU. Coverage of
showers/tstms is expected to increase at the terminals from W-E
this evening (with showers and perhaps a few tstms continuing
overnight). Prevailing conditions are expected to drop to MVFR
tonight at RIC/SBY, while remaining mainly VFR in SE VA/NE NC.
Of course, localized flight restrictions are likely in any tstm.
Winds are generally SSW at ~10 kt at all terminals except for
SBY (where winds are ESE). Winds become SSW tonight then shift
to the NNE from north to south on Saturday as a fairly strong
late May cold front crosses the area. CIGs likely fall to IFR
(or low-end MVFR) shortly after the FROPA. There is a chc of
tstms Sat aftn across SE VA/NE NC prior to the FROPA.

Rain chances continue on Sat and Sun with flight restrictions
possible. Sub-VFR CIGs (and showers) likely continue through
much of the weekend with N-NNE flow. High pressure builds N of
the region Sunday as low pressure lingers off the northern NC
Outer Banks. High pressure and VFR conditions return Monday.

&&

.MARINE...
As of 415 PM EDT Friday...

Late this aftn, one weak low pressure was over cntrl VA, while
elongated low pressure was over SE OH and srn IN. A warm front
extended from the cntrl VA low ESE and off the coast. Winds were
E or SE 5-15 kt over the MD/VA waters, and S 5-15 kt over the NC
waters. Waves were 1-2 ft and seas were 2-3 ft.

Sub-SCA conditions are expected tonight into Sat morning, though
winds will become SSW and increase to 10-15 kt (15-20 kt across
the southern coastal waters). Waves build to around 2 ft in the
Bay and seas build to 3-4 ft. A cold front will drop south and
crosses the area Sat morning into early Sat aftn (N), and Sat
aftn into early Sat evening (S). Winds shift to the NNE and
increase considerably as much cooler air moves over the
relatively warm waters.

Have hoisted SCA Headlines for most of the local waters given
high confidence for a prolonged period of NE then N winds around
15-25 kt from late Sat morning through Sun. The strongest winds
appear to be over the northern coastal waters where 25 kt
sustained are likely with a few gusts to Gale force possible.
Seas build to 7-9ft N and 4-6 ft S by Sat night/Sun. Waves in
the Bay build to 3-5 ft. Conditions improve by Mon, as high
pressure returns.

&&

.TIDES/COASTAL FLOODING...
As of 415 PM EDT Friday...

Tidal departures are expected to slowly increase today/tonight
across northern coastal areas, and then rise more rapidly late
Sat night into Sun morning, with strong NE winds. Minor coastal
flooding will be possible along the coast from Ocean City S to
Cape Charles and into the lower Bay/lower James by the high tide
cycle late Sat night/early Sun morning. Coastal flood advisories
may eventually be needed, but no coastal flood watches are
anticipated as anything more than minor flooding is not expected.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 1 PM Saturday to 6 PM EDT Sunday for
     ANZ632-634>638-654-656.
     Small Craft Advisory from 10 AM Saturday to 6 PM EDT Sunday
     for ANZ630-631.
     Small Craft Advisory from 7 AM Saturday to 6 PM EDT Sunday for
     ANZ650-652.

&&

SYNOPSIS...ERI
NEAR TERM...ERI
SHORT TERM...ERI/RMM
LONG TERM...CMF/ERI
AVIATION...ERI
MARINE...LKB/TMG
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, May 28, 4:21 PM EDT, 26 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
421 PM EDT Fri May 28 2021

VAZ048-061-062-064-068-069-075>078-083>086-509>522-292030-
Fluvanna-Cumberland-Goochland-Caroline-Amelia-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-New Kent-Gloucester-Middlesex-
Mathews-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
421 PM EDT Fri May 28 2021

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia and north central Virginia.

.DAY ONE...Tonight.

Scattered showers and thunderstorms are expected this evening. Some
of these storms will be strong to severe with damaging wind gusts the
primary threat, although an isolated tornado can't be ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ095>098-523>525-292030-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-York-Newport News-Hampton/Poquoson-
421 PM EDT Fri May 28 2021

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered thunderstorms are expected Saturday afternoon and evening.
A few severe storms are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>024-VAZ060-065>067-079>082-087>090-092-093-292030-
Dorchester-Wicomico-Somerset-Inland Worcester-Prince Edward-
Mecklenburg-Lunenburg-Nottoway-Brunswick-Dinwiddie-Prince George-
Charles City-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-
421 PM EDT Fri May 28 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

Scattered showers and thunderstorms are expected this evening. Some
of these storms could be strong to marginally severe with damaging
wind gusts the primary threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-292030-
Maryland Beaches-Accomack-
421 PM EDT Fri May 28 2021

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ100-292030-
Northampton-
421 PM EDT Fri May 28 2021

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 28, 4:09 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
409 PM EDT Fri May 28 2021

MDZ021-282100-
Dorchester-
409 PM EDT Fri May 28 2021

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CENTRAL DORCHESTER
COUNTY...

At 408 PM EDT, a thunderstorm with heavy rain was located 7 miles
southeast of Chesapeake Ranch Estates, moving northeast at 30 mph.

Locations impacted include...
Cambridge, Secretary, University Of Maryland Center For Environmental
Studies, East New Market, Church Creek, Madison, Hudson, Honga,
Lloyds, Taylors Island, Woolford, Bucktown and Linkwood.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3863 7598 3856 7580 3832 7617 3833 7619
      3834 7619 3836 7618 3837 7622 3839 7623
      3829 7619 3849 7634 3849 7627 3853 7623
      3851 7621 3856 7621 3854 7628 3863 7625
      3860 7621 3862 7617 3859 7616 3857 7603
TIME...MOT...LOC 2008Z 217DEG 28KT 3831 7629

05
Local storm report, May 28, 4:24 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
424 PM EDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     LOTTSBURG               37.97N 76.52W
05/28/2021                   NORTHUMBERLAND     VA   UTILITY COMPANY

            TREE DOWNED ALONG NORTHUMBERLAND HIGHWAY
            (US-360) BETWEEN CALLAO AND LOTTSBURG.

&&

05
Local storm report, May 28, 4:29 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
429 PM EDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     LOTTSBURG               37.97N 76.52W
05/28/2021                   NORTHUMBERLAND     VA   UTILITY COMPANY

            CORRECTS PREVIOUS TIME OF TSTM WND DMG
            REPORT FROM LOTTSBURG. TREE DOWNED ALONG
            NORTHUMBERLAND HIGHWAY (US-360) BETWEEN
            CALLAO AND LOTTSBURG.

&&

05
Special weather statement, May 28, 4:37 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
437 PM EDT Fri May 28 2021

VAZ048-061-062-509>511-282115-
Goochland-Western Hanover-Fluvanna-Western Louisa-Cumberland-Eastern
Louisa-
437 PM EDT Fri May 28 2021

...A STRONG THUNDERSTORM WILL AFFECT LOUISA...NORTHEASTERN
CUMBERLAND...NORTHWESTERN GOOCHLAND...WEST CENTRAL HANOVER AND
FLUVANNA COUNTIES...

At 437 PM EDT, a strong thunderstorm was located over Fork Union,
moving northeast at 30 mph.

Wind gusts of 40 mph are possible with this storm.

Locations impacted include...
Louisa, Mineral, Hadensville, Palmyra, Cartersville, Fork Union,
Columbia, Gum Spring, Fife, Ferncliff, Lakeside Village, Montpelier,
Kents Store, Duncan, Bumpass, Orchid, Louisa Airport, Shores, Central
Plains and Bremo Bluff.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3812 7795 3811 7786 3781 7761 3761 7823
      3763 7825 3769 7824 3772 7834 3780 7842
TIME...MOT...LOC 2037Z 240DEG 33KT 3777 7822

EI
Special weather statement, May 28, 4:37 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
437 PM EDT Fri May 28 2021

VAZ048-061-062-509>511-282115-
Goochland-Western Hanover-Fluvanna-Western Louisa-Cumberland-Eastern
Louisa-
437 PM EDT Fri May 28 2021

...A STRONG THUNDERSTORM WILL AFFECT LOUISA...NORTHEASTERN
CUMBERLAND...NORTHWESTERN GOOCHLAND...WEST CENTRAL HANOVER AND
FLUVANNA COUNTIES...

At 437 PM EDT, a strong thunderstorm was located over Fork Union,
moving northeast at 30 mph.

Wind gusts of 40 mph are possible with this storm.

Locations impacted include...
Louisa, Mineral, Hadensville, Palmyra, Cartersville, Fork Union,
Columbia, Gum Spring, Fife, Ferncliff, Lakeside Village, Montpelier,
Kents Store, Duncan, Bumpass, Orchid, Louisa Airport, Shores, Central
Plains and Bremo Bluff.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3812 7795 3811 7786 3781 7761 3761 7823
      3763 7825 3769 7824 3772 7834 3780 7842
TIME...MOT...LOC 2037Z 240DEG 33KT 3777 7822

EI
Special weather statement, May 28, 4:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
447 PM EDT Fri May 28 2021

VAZ060-061-068-282130-
Amelia-Cumberland-Prince Edward-
447 PM EDT Fri May 28 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CUMBERLAND...NORTHERN
PRINCE EDWARD AND WESTERN AMELIA COUNTIES...

At 446 PM EDT, a strong thunderstorm was located over Sheppards, or
near Farmville, moving east at 25 mph.

This storm will be near...
  Farmville around 455 PM EDT.
  Longwood University around 500 PM EDT.
  Guinea Mills around 505 PM EDT.
  Rice around 510 PM EDT.
  Morven, Jetersville and Sunnyside around 530 PM EDT.

Other locations impacted by this storm include Raines Tavern, Tuggle,
Angola, Allens Mill, Rodophil, McRae, Hawk, Paineville, Maplewood and
Reeds.

Wind gusts of 45 mph will toss around light objects.

LAT...LON 3738 7859 3735 7855 3733 7849 3734 7849
      3734 7846 3748 7836 3751 7812 3746 7813
      3745 7812 3744 7810 3746 7809 3745 7806
      3747 7805 3747 7803 3726 7801 3726 7808
      3730 7823 3726 7823 3726 7859
TIME...MOT...LOC 2046Z 269DEG 21KT 3736 7848

jo

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 4:27 AM EDTSmall Craft AdvisoryAKQ3 days
May 28, 1:33 PM EDTSpecial Weather StatementAKQCharles City, New Kent42 min
May 28, 1:48 PM EDTSpecial Weather StatementAKQWestmoreland42 min
May 28, 1:58 PM EDTSevere Thunderstorm WarningAKQNorthumberland, Richmond, Westmoreland35 min
May 28, 2:15 PM EDTSpecial Weather StatementAKQKing and Queen, Middlesex, New Kent45 min
May 28, 2:39 PM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, Lancaster, Middlesex, Richmond33 min
May 28, 2:45 PM EDTSpecial Marine WarningAKQ45 min
May 28, 3:09 PM EDTSevere Thunderstorm WarningAKQLancaster, Northumberland, Richmond23 min
May 28, 4:17 PM EDTBeach Hazards StatementAKQAccomack, Northampton, City of Virginia Beach52 hr
May 28, 4:37 PM EDTSpecial Weather StatementAKQFluvanna, Goochland, Louisa38 min
May 28, 4:37 PM EDTSpecial Weather StatementAKQFluvanna, Goochland, Louisa38 min
May 28, 4:47 PM EDTSpecial Weather StatementAKQCumberland43 min
May 28, 5:16 PM EDTSpecial Weather StatementAKQLouisa29 min
May 28, 5:46 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg, Nottoway, Prince Edward44 min
May 28, 5:57 PM EDTSpecial Weather StatementAKQCaroline33 min
May 28, 6:27 PM EDTSpecial Weather StatementAKQBrunswick, Lunenburg, Mecklenburg48 min
May 28, 6:28 PM EDTSpecial Weather StatementAKQEssex47 min
May 28, 6:29 PM EDTSpecial Weather StatementAKQChesterfield, Dinwiddie31 min
May 28, 7:01 PM EDTSpecial Weather StatementAKQEssex, Richmond, Westmoreland44 min
May 28, 7:10 PM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond and 1 more50 min
May 28, 7:12 PM EDTTornado WarningAKQEssex, King and Queen, Lancaster, Middlesex, Richmond33 min
May 28, 7:21 PM EDTSpecial Weather StatementAKQCharles City, Gloucester, James City, Middlesex, New Kent, City of Williamsburg39 min
May 28, 7:22 PM EDTSevere Thunderstorm WarningAKQNorthumberland, Richmond, Westmoreland38 min
May 28, 7:28 PM EDTSpecial Marine WarningAKQ62 min
May 28, 7:41 PM EDTSpecial Marine WarningAKQ79 min
May 28, 7:43 PM EDTTornado WarningAKQNorthumberland, Westmoreland17 min
May 28, 7:59 PM EDTSpecial Weather StatementAKQNorthumberland31 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.